Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 37, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 27, 2010, 6:57 PM CDT for Jackson County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2010, 6:57 PM CDT (23:57 UTC)
- Expired
- Oct 27, 2010, 7:45 PM CDT
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Jackson County, MS
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 12.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2023 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
579
WFUS54 KLIX 272357
TORLIX
MSC059-280045-
/O.NEW.KLIX.TO.W.0037.101027T2357Z-101028T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
657 PM CDT WED OCT 27 2010
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 745 PM CDT
* AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES WEST OF
WADE...OR 15 MILES NORTH OF ST. MARTIN...MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3056 8887 3074 8888 3075 8887 3074 8847
3066 8843
TIME...MOT...LOC 2357Z 251DEG 16KT 3067 8884
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 3:32 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Oct 27, 3:32 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 PM CDT WED OCT 27 2010
.SYNOPSIS...
DEEP 974 MB SURFACE LOW IS CENTERED OVER SOUTHERN ONTARIO JUST
NORTHEAST OF MINNESOTA. A STATIONARY FRONT EXTENDS FROM SOUTHWEST
VIRGINIA THROUGH THE LOWER MISSISSIPPI VALLEY AND INTO SOUTHERN
TEXAS. A SECONDARY COLD FRONT IS CURRENTLY LOCATED ACROSS THE
MIDDLE MISSISSIPPI VALLEY...AND SURFACE HIGH PRESSURE IS CENTERED
OVER THE FOUR CORNERS REGION.
LOCALLY...MODERATE SOUTHERLY WINDS CONTINUE TO RESULT IN HIGHER THAN
NORMAL TEMPERATURES AND DEWPOINTS. SCATTERED SHOWERS ARE MOVING
NORTHEASTWARD ACROSS THE AREA.
&&
.SHORT TERM...
THE COLD FRONT WILL CONTINUE ITS PROGRESSION TOWARD THE AREA
TONIGHT. EXPECT WIND SHIFT TO ARRIVE FIRST...AROUND MIDNIGHT ACROSS
THE NORTHWESTERN PORTION OF THE FORECAST AREA...AND CLOSER TO DAY
BREAK ACROSS THE SOUTHEASTERN PORTION OF THE AREA. DRY AIR WILL LAG
BY A FEW HOURS...BUT EXPECT SIGNIFICANT DRY AIR ADVECTION DURING
DAYLIGHT HOURS THURSDAY. DEWPOINTS ARE FORECAST TO DROP
QUICKLY...FROM THE UPPER 50S AND 60S NEAR DAY BREAK TO 30S AND 40S
BY MID AFTERNOON. AFTERNOON HIGHS SHOULD TOP OUT IN THE UPPER 70S
AND LOWER 80S. STRONG NORTHERLY WINDS WILL ALSO CONTRIBUTE TO
DANGEROUS FIRE CONDITIONS. SEE FIRE WEATHER SECTION OF THE AFD FOR
MORE INFORMATION.
STRONG COLD AIR ADVECTION SETS IN THURSDAY NIGHT AS THE HIGH BUILDS
INTO THE AREA. COMPARED TO TONIGHT/S TEMPERATURES...OVERNIGHT LOWS
THURSDAY NIGHT AND FRIDAY NIGHT ARE FORECAST TO BE 20 TO 25 DEGREES
COLDER ACROSS THE NORTHERN HALF OF THE AREA AND 15 TO 20 DEGREES
COLDER ACROSS THE SOUTHERN HALF OF THE AREA. ADDITIONALLY...
AFTERNOON TEMPERATURES WILL STRUGGLE TO REACH EVEN THE LOW 70S ON
FRIDAY.
.LONG TERM...
EXPECT SOME MODIFICATION OF THE AIR MASS TO TAKE PLACE BY SUNDAY AS
WINDS BECOME SOUTHEASTERLY ONCE AGAIN. TEMPERATURES SHOULD INCREASE
BY A FEW DEGREES EACH DAY SUNDAY AND MONDAY.
BY TUESDAY...AN UPPER TROUGH/LOW WILL DIVE INTO THE LOWER
MISSISSIPPI VALLEY. MODEL GUIDANCE SUGGESTS THAT THE LOW WILL BECOME
CUT OFF AND REMAIN NEARLY STATIONARY FOR ABOUT A DAY BEFORE LIFTING
OUT. THE LOW SHOULD FORCE ANOTHER COLD FRONT THROUGH THE AREA SOME
TIME TUESDAY OR WEDNESDAY. THERE ARE SOME SIGNIFICANT MODEL
DIFFERENCES CONCERNING THE LOCATION AND STRENGTH OF THIS SYSTEM...
RESULTING IN LOWER THAN USUAL FORECAST CONFIDENCE IN THE FAR
EXTENDED PERIOD. FOR THE TIME BEING...WILL CARRY SLIGHT CHANCE POPS
FOR THE TUESDAY AND WEDNESDAY TIME FRAME KNOWING THAT THEY WILL NEED
TO BE TWEAKED AND NARROWED DOWN ONCE THE DETAILS OF THE SYSTEM
BECOME A BIT CLEARER.
&&
.AVIATION...
MVFR CATEGORY CIGS AND VIS DUE TO WX ARE THE MAIN AVIATION PROBLEMS
THIS AFTERNOON. TEMPO LOWER VSBYS WILL BE ASSOCIATED WITH SCATTERED
SHRA ACTIVITY AND AREAS WITH NO RAIN MAY SEE MIST AND LOW CLOUDS.
DRIER CONDITIONS AND CLEAR VFR FLYING WILL RETURN THURSDAY MORNING
IN THE WAKE OF A STRONG COLD FRONT. IN ADDITION...BRISK NORTH WINDS
OF 10 TO 15 KNOTS WITH GUSTS UP TO 25 KNOTS WILL OCCUR AT ALL TAF
SITES THURSDAY MORNING INTO THURSDAY AFTERNOON.
&&
.MARINE...
A STRONG COLD FRONT IS EXPECTED TO PUSH THROUGH THE CENTRAL GULF
COAST REGION EARLY THURSDAY MORNING. STRONG NORTH TO NORTHEAST WINDS
OF 20 TO 25 KNOTS WITH HIGHER GUSTS ARE EXPECTED LATE THURSDAY
MORNING THROUGH MIDDAY FRIDAY AS THE MUCH COOLER AND DRIER AIRMASS
MOVES OFFSHORE. SMALL CRAFT ADVISORIES WILL BE ISSUED WITH THIS
PACKAGE FOR TIDAL LAKES AND COASTAL WATERS THURSDAY MORNING THROUGH
FRIDAY NOON. THE HIGH PRESSURE AREA AND COOL AIRMASS WILL SETTLE
OVER THE LOWER MISSISSIPPI VALLEY AND SOUTHEAST U.S. FRIDAY NIGHT
AND SATURDAY BEFORE MOVING EAST LATER SUNDAY INTO MONDAY. THE VERY
COOL AIR WILL LIKELY PRODUCE STRONGER WINDS THAN NORMALLY SUPPORTED
BY THE PRESSURE GRADIENT THROUGH EARLY SATURDAY MORNING BEFORE THE
AIRMASS GRADUALLY MODIFIES LATER SATURDAY THROUGH EARLY NEXT WEEK.
&&
.FIRE WEATHER...
STRONG FRONTAL PASSAGE IS EXPECTED THURSDAY MORNING BETWEEN 09 AND
13Z FOR SOUTHERN MISSISSIPPI AND 10 AND 14Z FOR SOUTHEAST
LOUISIANA. A VERY DRY AIR MASS WILL MOVE INTO THE AREA BEHIND THE
STRONG COLD FRONT. DEWPOINTS ARE FORECAST TO DROP INTO THE 30S
ACROSS MUCH OF THE AREA. WITH AFTERNOON TEMPERATURES FORECAST TO
RISE TO NEAR OR JUST ABOVE 80 DEGREES...AFTERNOON RELATIVE
HUMIDITY VALUES SHOULD PLUMMET TO NEAR 20 PERCENT ACROSS THE
NORTHERN HALF OF THE AREA AND TO NEAR 30 PERCENT ACROSS THE
SOUTHERN HALF OF THE AREA. SIMILAR CONDITIONS ARE EXPECTED FRIDAY
AFTERNOON. COMPOUNDING MATTERS ON THURSDAY WILL BE NORTHERLY WINDS
OF AROUND 15 MPH BEHIND THE FRONT WITH SLIGHTLY HIGHER WINDS SOUTH
OF THE TIDAL LAKES. THE COMBINATION OF LOW RELATIVE HUMIDITY AND
MODERATE TO STRONG WINDS WILL LEAD TO DANGEROUS FIRE CONDITIONS
ACROSS THE AREA.
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI THAT ARE GENERALLY ALONG AND
NORTH OF THE INTERSTATE 10/12 CORRIDOR. ADDITIONALLY...BURN BANS
REMAIN IN EFFECT FOR THE ENTIRE STATES OF LOUISIANA AND MISSISSIPPI.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 61 77 40 70 / 50 10 0 0
BTR 66 79 43 72 / 50 10 0 0
ASD 68 81 43 71 / 60 20 0 0
MSY 68 80 53 71 / 60 20 0 0
GPT 68 82 45 72 / 60 20 0 0
PQL 68 82 42 72 / 50 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FIRE WEATHER WATCH FROM 6 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: ASCENSION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...POINTE COUPEE...ST.
HELENA...ST. TAMMANY...TANGIPAHOA...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
MS...FIRE WEATHER WATCH FROM 6 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY FROM 9 AM THURSDAY TO 1 PM FRIDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&
AVIATION/MARINE...18
REST OF DISCUSSION...95/DMHazardous weather outlook, Oct 27, 11:05 AM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1105 AM CDT WED OCT 27 2010 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-281615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1105 AM CDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AHEAD OF AN APPROACHING COLD FRONT. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS COULD BECOME STRONG...PRODUCING GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THURSDAY MORNING AS A COLD FRONT MOVES THROUGH THE AREA. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS MAY BECOME STRONG...PRODUCING GUSTY WINDS AND FREQUENT LIGHTNING. FIRE WEATHER... A VERY DRY AIR MASS COMBINED WITH STRONG WINDS BEHIND A COLD FRONT WILL PRODUCE DANGEROUS FIRE CONDITIONS...ESPECIALLY ON THURSDAY AND FRIDAY. BURN BANS REMAIN IN EFFECT FOR THE STATES OF LOUISIANA AND MISSISSIPPI. MARINE... SMALL CRAFT ADVISORIES MAY BE NEEDED THURSDAY AND FRIDAY DUE TO STRONG WINDS FOLLOWING A COLD FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 95/DM
In the hours before
Local storm report, Oct 27, 4:57 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
457 PM CDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FUNNEL CLOUD GULFPORT 30.39N 89.07W
10/27/2010 HARRISON MS LAW ENFORCEMENT
GULFPORT POLICE DEPARTMENT ALONG WITH A TRAINED SPOTTER
REPORTED A FUNNEL CLOUD JUST NORTH OF MILE MARKER 32 ON
INTERSTATE 10 IN GULFPORT. THIS IS NEAR THE SPORTSPLEX
AND WATERPARK.
&&
PGRIGSBYLocal storm report, Oct 27, 6:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
640 PM CDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG 5 ESE SAUCIER 30.61N 89.06W
10/27/2010 HARRISON MS LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN NEAR INTERSECTION OF CARR
BRIDGE RD AND BLACKWELL FARM RD.
&&
GPHILLIPLocal storm report, Oct 27, 6:45 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
645 PM CDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG GULFPORT 30.39N 89.07W
10/27/2010 HARRISON MS BROADCAST MEDIA
POSSIBLE TORNADO DAMAGED A TREE AND KNOCKED OUT POWER TO
HOMES NEAR LANDON ROAD AND COLEMAN ROAD IN NORTHERN
GULFPORT.
&&
PGRIGSBYLocal storm report, Oct 27, 6:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
651 PM CDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM WATER SPOUT 5 S GAUTIER 30.32N 88.64W
10/27/2010 GMZ532 MS BROADCAST MEDIA
WATER SPOUT LIFTED BEFORE MAKING LANDFALL.
&&
PGRIGSBYThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:49 PM CDT | Fire Weather Watch | LIX | Amite, Hancock, Harrison, Jackson, Pearl River, Pike and 2 more | 26 hr |
| Oct 27, 4:36 PM CDT | Tornado Warning | LIX | Harrison, Jackson | 24 min |
| Oct 27, 4:59 PM CDT | Tornado Warning | LIX | Harrison | 31 min |
| Oct 27, 5:51 PM CDT | Tornado Warning | LIX | Harrison, Jackson | 24 min |
| Oct 27, 6:14 PM CDT | Tornado Warning | LIX | Harrison, Jackson | 31 min |
| Oct 27, 6:24 PM CDT | Tornado Warning | LIX | Jackson | 51 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.